Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
billy90

Weaning Off Yasmin/yaz. My Plan To Avoid Acne. What Do You Guys Think?

Recommended Posts

Hi everyone

This is my first post here. I've read a lot and have gotten a lot of useful tips here in the past. Now I've decided to sign up because I'm hoping to get some advice/ emotional support.

Short background story fyi (not really important):

- went on BC when I was 14 because of acne

- tried a lot of different brands and concentrations over the years with more or less success (i've never been zit free but it was manageable most of the time)

- took BC pretty much non-stop for ~ 8 years

- went off BC (estradiol/levonorgestrel) in June 2013 -> felt and looked amazing for the first ~ 4-5 months (pretty clear skin, lost weight, happy mood); then the acne slowly came back; around 7-8 months after quitting BC it got really bad, probably worse than it had ever been before; I told myself to wait it out until at least a year after BC, tried multiple supplements, topical treatment, had my blood checked etc., nothing helped

- went back on BC (Yasmin) in June 2014 because my acne made me depressed; things got A LOT WORSE; for the first 1-2 months I was so tired and depressed, I could barely get out of bed, I hated everything and everyone, also gained a lot of weight, I never felt so shitty in my life; my acne got a lot worse too; huge painful cysts; I just wanted to hide under my blanket forever!

- switched to Yaz in September because of extreme fatigue and irritability; things started to improve, also my skin got a lot better

Even though my skin has cleared up a lot in the last 2-3 months, I want to quit the BC pills because they give me a lot of negative side effects and I generally don't like the idea of taking artificial hormones. Obviously, I'm terrified of going off the pill and getting acne again. On this forum I've read about people who successfully weaned themselves off of hormonal BC. This sounds very promising and I wanna give it a try.

For the last 17 days I have been taking half a pill of Yasmin, which means 0.015mg estradiol / 1.5mg drospirenon (0.005mg estradiol / 1.5mg drospirenon less than before with Yaz). So far everything is fine, my mood improved, my skin might have gotten a tad more oily but nothing major. And I wasn't clear before anyways.

I'm also taking a couple of supplements, mostly for overall health but I started taking some extra for hormones and acne:

morning: 400mg vitex, 1g fish oil, 500mg rhodiola, 360mg St. John's Wort, ~8g MSM
evening: 400mg vitex, 1g fish oil, 1g magnesium, 250mg aspirin, 1x multivitamins, 50mg zink, vitamin d
I'm using benzoyl peroxide and MSM in my moisturizer and try to not touch my face too much. Since my acne is clearly hormonal, I'm trying to focus on internal factors and treatments. I have ordered a derma roller tho, which I'm planning to use regularly.
I'm not sure how exactly I should go about weaning off the pill. Of course I want to quit completely asap but I don't want to take risks. Should I keep taking half a pill of Yasmin for another month or would it be ok to lower the dose a bit more and take half a pill of Yaz next month (which means same amount of drospirenon and 0.005mg less estradiol)? And what after that?
I tried cutting the pills but that didn't work so at the moment I'm biting them in half. This is probably not very consistent and I probably take slightly different doses every day. Should I be concerned about that?
I apologize for this wall of text and I'm really grateful to everyone who takes the time to read it! I'd appreciate any input/advice/thoughts. Thank you!
Link to comment
Share on other sites

You should take more than one month to wean off of the pill. Purchase a pill cutter at your local pharmacy and do the process slowly. Vitex is supposed to help with the effects of coming off of the pill, however, I would also recommend weaning off of that eventually too, rather than quitting it (or anything) cold turkey.

Hi everyone

This is my first post here. I've read a lot and have gotten a lot of useful tips here in the past. Now I've decided to sign up because I'm hoping to get some advice/ emotional support.

Short background story fyi (not really important):

- went on BC when I was 14 because of acne

- tried a lot of different brands and concentrations over the years with more or less success (i've never been zit free but it was manageable most of the time)

- took BC pretty much non-stop for ~ 8 years

- went off BC (estradiol/levonorgestrel) in June 2013 -> felt and looked amazing for the first ~ 4-5 months (pretty clear skin, lost weight, happy mood); then the acne slowly came back; around 7-8 months after quitting BC it got really bad, probably worse than it had ever been before; I told myself to wait it out until at least a year after BC, tried multiple supplements, topical treatment, had my blood checked etc., nothing helped

- went back on BC (Yasmin) in June 2014 because my acne made me depressed; things got A LOT WORSE; for the first 1-2 months I was so tired and depressed, I could barely get out of bed, I hated everything and everyone, also gained a lot of weight, I never felt so shitty in my life; my acne got a lot worse too; huge painful cysts; I just wanted to hide under my blanket forever!

- switched to Yaz in September because of extreme fatigue and irritability; things started to improve, also my skin got a lot better

Even though my skin has cleared up a lot in the last 2-3 months, I want to quit the BC pills because they give me a lot of negative side effects and I generally don't like the idea of taking artificial hormones. Obviously, I'm terrified of going off the pill and getting acne again. On this forum I've read about people who successfully weaned themselves off of hormonal BC. This sounds very promising and I wanna give it a try.

For the last 17 days I have been taking half a pill of Yasmin, which means 0.015mg estradiol / 1.5mg drospirenon (0.005mg estradiol / 1.5mg drospirenon less than before with Yaz). So far everything is fine, my mood improved, my skin might have gotten a tad more oily but nothing major. And I wasn't clear before anyways.

I'm also taking a couple of supplements, mostly for overall health but I started taking some extra for hormones and acne:

morning: 400mg vitex, 1g fish oil, 500mg rhodiola, 360mg St. John's Wort, ~8g MSM
evening: 400mg vitex, 1g fish oil, 1g magnesium, 250mg aspirin, 1x multivitamins, 50mg zink, vitamin d
I'm using benzoyl peroxide and MSM in my moisturizer and try to not touch my face too much. Since my acne is clearly hormonal, I'm trying to focus on internal factors and treatments. I have ordered a derma roller tho, which I'm planning to use regularly.
I'm not sure how exactly I should go about weaning off the pill. Of course I want to quit completely asap but I don't want to take risks. Should I keep taking half a pill of Yasmin for another month or would it be ok to lower the dose a bit more and take half a pill of Yaz next month (which means same amount of drospirenon and 0.005mg less estradiol)? And what after that?
I tried cutting the pills but that didn't work so at the moment I'm biting them in half. This is probably not very consistent and I probably take slightly different doses every day. Should I be concerned about that?
I apologize for this wall of text and I'm really grateful to everyone who takes the time to read it! I'd appreciate any input/advice/thoughts. Thank you!
Link to comment
Share on other sites

Thanks for your reply! I've never heard about a pill cutter. I'll definitely try to find one.

I was planning to take at least 3-4 months before quitting the pill completely. I'm just wondering if I can lower the dose a bit more every month or if I should stay on the same dose for two months before lowering it again. I'm guessing it won't hurt to go as slow as possible and stay on the same dose for more than a month.

Link to comment
Share on other sites

Just take your time :).

Thanks for your reply! I've never heard about a pill cutter. I'll definitely try to find one.

I was planning to take at least 3-4 months before quitting the pill completely. I'm just wondering if I can lower the dose a bit more every month or if I should stay on the same dose for two months before lowering it again. I'm guessing it won't hurt to go as slow as possible and stay on the same dose for more than a month.

Link to comment
Share on other sites

Am curious to see how that works out for you! I've been thinking a lot about quitting in the future too but not sure how I want to go about doing it. I remember reading a really old thread on here once where this girl literally shaved off tiny bits of the pill every few weeks to slowly wean off and I think it took her several months but apparently she didn't get any post-bc breakouts.

One question - are you going to be taking it 21 days and then still taking your 7 day break? Or are you going to go straight through and skip all your breaks? And do you know how it might affect your period if you do take breaks and what not?

Will be following this so keep us updated and good luck :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×